# SDR CA050803004

- Difficulty date: July 29, 2005
- Submitted: September 1, 2005
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 9,778 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: MA45PA
- Part serial: 75079220
- Condition: Failed
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: D

## Discrepancy

(CAN) THIS OPERATOR HAS EXPERIENCED FOR THE SECOND TIME THE PROBLEM THAT THESE CARBURETORS HAVE WORKED LOOSE BETWEEN TOP AND BOTTOM HALVES, EVEN WITH ALL 4 SCREWS AND LOCKING TABS IN PLACE. THIS PROBLEM LEADS TO AIRCRAFT ENGINE RUNNING ROUGH, ALLOWING AIR TO ENTER BOND AND LET FUEL ESCAPE INTO ENGINE COMPARTMENT. IT APPEARS THAT DUE TO WEIGHT AND STRESS ASSOCIATED WITH CARBURETOR AIR BOX ATTACHED, THE CASTING OF THE LOWER HALF OF CARBURETOR CANNOT WITHSTAND THE WEIGHT AND THE THREADS ARE PULLED FREE THEREBY ALLOWING A SPLIT IN THE UNIT.  VERY SERIOUS PROBLEM EXISTS AS A RESULT, ALLOWING RAW FUEL TO ENTER ENGINE COMPARTMENT AT CLOSE PROXIMITY TO EXHAUST.
